MAUDE Adverse Event Report: DEPUY MITEK LLC US RIGIDFIX FEM2.7MM B/T/B XPIN; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US RIGIDFIX FEM2.7MM B/T/B XPIN; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Model Number 210127
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: udi: (b)(4).The expiration date is currently unavailable.Investigation summary
=
> according to the information provided, it was reported that the 2.7 mm rigidfix btb crosspin kit ref 210127 lot no.7l24411 is faulty.The device was received and evaluated.The 2 sleeves and the trocar were returned, which are part of the same kit.Upon visual inspection, the sleeve and the trocar were found jammed, it could be observed stretch marks all over the sleeve, also on the trocar.These items are jammed, it is not possible to separate them.The 2 cross pins were not returned a manufacturing record evaluation was performed for the finished device 7l24411 number, and no non-conformances were identified.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.According with the visual inspection result, this complaint can be confirmed.The possible root cause for the jammed condition can be attributed to a mishandling of the device.Considering that the sleeve and the trocar has the stretch marks, we can relate this issue to a bad axis alignment of the drill at the moment of insertion, the bending force applied and the higher spinning speed of the drill can contribute to the jamming condition of the sleeve and the trocar.As per ifu 106938: directions for a successfully hole drilling and trocar and sleeve interaction are provided.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.
 
Event or Problem Description
It was reported by the sales rep in (b)(6) that during an anterior cruciate ligament procedure on (b)(6) 2021, it was observed that the rigidfix fem2.7mm b/t/b xpin device had an unspecified malfunction.During in-house engineering evaluation, it was determined that the sleeve and the trocar were found jammed on the device.There were no adverse patient consequences reported.No additional information was provided.

Brand Name
RIGIDFIX FEM2.7MM B/T/B XPIN
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key11764295
Report Number1221934-2021-01414
Device Sequence Number3576470
Product Code MAI
UDI-Device Identifier10886705000883
UDI-Public10886705000883
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number210127
Device Catalogue Number210127
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2021
Initial Report FDA Received Date05/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1